MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP443H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Foreign Body Reaction (1868); Unspecified Infection (1930); Pocket Erosion (2013); Impaired Healing (2378)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent abdominal closure on (b)(6) 2022.On (b)(6) 2022, on the 23rd day after the surgery, the patient complained of poor wound healing and came to the hospital for treatment.After coming to the hospital, the doctor checked the abdominal wound and found that the purulent changes at the needle eye of the wound ,and it seemed that the suture knot was rejected.A suture was pulled out in the middle of the abdominal wound.One month after surgery and on the 38th day after surgery, the patient came to the hospital for examination and found poor wound healing.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported infection / reaction (location, severity, appearance, systemic or local infection).Please describe any medical/surgical intervention, including medications prescribed, required for this suture event including names, dates and results.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are there any photos available? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/16/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported infection / reaction (location, severity, appearance, systemic or local infection).Please describe any medical/surgical intervention, including medications prescribed, required for this suture event including names, dates and results.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? are there any photos available?.

Brand Name
VCL+ UD 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905 4403
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15130321
Report Number2210968-2022-06090
Device Sequence Number14894552
Product Code GAM
UDI-Device Identifier10705031053311
UDI-Public10705031053311
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVCP443H
Device Catalogue NumberVCP443H
Device Lot NumberRE2ACM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale